Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 84, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 25, 2020, 1:32 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2020, 1:32 PM EDT (17:32 UTC)
- Expired
- Oct 25, 2020, 10:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
931 WHUS71 KCLE 251732 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 132 PM EDT Sun Oct 25 2020 LEZ144-145-260145- /O.NEW.KCLE.SC.Y.0084.201025T1732Z-201026T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 132 PM EDT Sun Oct 25 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from The Islands to Avon Point OH. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
251 WHUS71 KCLE 251947 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 347 PM EDT Sun Oct 25 2020 LEZ144-145-260200- /O.CON.KCLE.SC.Y.0084.000000T0000Z-201026T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 347 PM EDT Sun Oct 25 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from The Islands to Avon Point OH. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
552 WHUS71 KCLE 260152 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 952 PM EDT Sun Oct 25 2020 LEZ144-145-260300- /O.EXP.KCLE.SC.Y.0084.000000T0000Z-201026T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 952 PM EDT Sun Oct 25 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Conditions are no longer hazardous to small craft. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 10:05 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Oct 25, 10:05 AM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1005 AM EDT Sun Oct 25 2020 .SYNOPSIS... High pressure ridging will slowly move towards New England through today. A trough will move northeast through the Ohio Valley tonight. A stationary boundary will then settle just south of the area early next week before high pressure builds across the region by midweek. && .NEAR TERM /THROUGH MONDAY/... Cloudy conditions will persist today with clouds lowering through the afternoon. The radar has been showing some light echos falling out of a mid cloud deck across our southeastern counties. Added a chance of sprinkles this morning for a few hours and brought pops in a little faster this afternoon as isentropic ascent ramps up. Previous Discussion...Mostly quiet first half of the near term period with mid and upper level clouds streaming in northeast across the area. It will be another cool and cloudy day across the area today, albeit less blustery than yesterday, with highs in the upper 40s to lower 50s. A mostly dry forecast will remain in place through much of Sunday. Precipitation chances begin, mainly along and east of I-71, by Sunday evening as low pressure slides northeast across the eastern half of the Ohio Valley. As low and mid-level moisture increase Sunday night into early Monday morning, precipitation chances increase to chance, then likely, especially across Northeast Ohio and Northwest Pennsylvania. A lingering stationary boundary will reside across the area Monday morning which could result in some isolated shower activity along the lakeshore. Clouds will remain in place across the area on Monday, resulting in another cool and cloudy day across the area with highs in the upper 40s to lower 50s. Turning towards late Monday afternoon and evening, another wave of moisture will stream northeast across the area, resulting in increasing precipitation chances into the evening and overnight hours. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... A stalled frontal boundary will be located south of the area Monday night. A southwest flow aloft in the mid and upper levels will bring moisture from the Pacific Ocean across the Ohio Valley. There will be a good chance for scattered showers Monday night through Tuesday morning. Rain chances will tapering off on Tuesday but considerable cloudiness will stay around along with cool temperatures through Wednesday. && .LONG TERM /THURSDAY THROUGH SATURDAY/... The forecast models are still having some timing and evolution uncertainties with the large upper level storm system which will be moving from the Four Corners region of the U.S. though the Tennessee River Valley and Ohio Valley later this week. This weather system will be able to tap into Pacific moisture as well as the Gulf of Mexico and have a tropical connection from the potential hurricane which will develop in the Gulf over the next days. There are some uncertainties where the heaviest rain axis will be. Right now it appears that may stay south of our area closer to the Ohio River. We will see widespread rain likely moving into the local area by late Wednesday night and Thursday morning. Thursday through Friday morning looks very wet and breezy. The models have been trending a little more northward with the track of the upper level system as well as the surface low. We will have to continue to monitor these trends for the potential over heavier rainfall closer to our area. The storm system exits the region on Friday with clearing of the clouds by late in the day. High pressure builds in by Saturday with a seasonable and sunny day. && .AVIATION /12Z Sunday THROUGH Thursday/... VFR across the TAF sites this morning with MVFR and possibly IFR ceilings to arrive near the end of the TAF period. A short period of isolated MVFR ceilings are possible at TOL this afternoon before widespread MVFR conditions are expected tonight through tomorrow morning. A low pressure system will move northeast across the Ohio Valley, spreading some light precipitation across the area as well tonight through tomorrow morning. Have only included mention of -shra at ERI for the time being since there remains to be uncertainty on the extent and intensity of the precipitation in places like MFD/CAK/YNG/CLE. Winds currently out of the east/northeast this morning, 5 to 10 knots. Winds will remain east to northeast through the TAF period, 5 to 10 knots. Outlook...Non-VFR expected with periods of SHRA Monday through Wednesday. && .MARINE... A weak area of low pressure near the Ohio Valley will continue the northeast flow over the lake today with 10 to 20 knots. At this time, we will not issue any SCA headlines today but SCA conditions may be close for a few hours later today. Will have the daytime forecast take another look at this during the morning update. Another cold front will move across the lake Monday and winds will increase again from the north. That front will stall near the Ohio Valley with northerly flow staying over the lake through mid week 10 to 15 knots. A stronger storm system and low pressure system will impact the lake by Thursday with gusty north or northeasterly winds and rough conditions. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...KEC/Kahn SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Kahn MARINE...Griffin
Hazardous weather outlook, Oct 25, 3:25 AM EDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 325 AM EDT Sun Oct 25 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-260730- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 325 AM EDT Sun Oct 25 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.